Depersonalization Support Forum banner
1 - 8 of 8 Posts

·
Registered
Joined
·
205 Posts
Discussion Starter · #1 ·
Freaked out yesterday and went to the doctor, got an appointment on monday but i couldn't wait, I couldn't eat or go to classes or do anything but walk around in circles going nuts. Very nice doctor, seemed to have a lot of time to listen and talk about what might work. I ended up taking away a prescription for diazepam. I've never wanted to try any kind of medication before, but I really needed some kind of short-term solution.

Took one about 6pm, I wasn't feeling especially bad, but I wanted to try one when I was OKish, so that I'm not scared of taking them when I do need them. They're only 2mg pills, which I think is a pretty low dose. Anyway, felt fine, I was waiting for some of my friends to walk back home with, and sitting in the bar (not drinking of course) from about 10-11 I started falling asleep where I was sitting, getting really tired and dopey. Tripped over every possible obstacle on the way out. Got a bus back, was walking fine, feeling fine, just half asleep.

Anyway, now it's 6 in the morning and I woke up about half an hour ago to be really violently sick, very painfully. I'm sweating and trembling and I feel a wreck physically, and very floaty and worried about myself in a way that I know will lead to bad dr if I can't get back to sleep soon. And I'm scared because even a stupid short-term solution like diazepam is unusuable and that means I have to just take whatever happens, and I haven't been able to do anything this week, I just walk between home and college and sit about all day eating.

I'm supposed to be going to London tomorrow. Well, today now, for a protest. It's important to me to go, but the thought of sitting on a bus then standing around with crowds and crowds of people is a pretty frightening one. Obviously I can't go if I still feel like this. My throat is so sore, and my hands are dripping with sweat.

In short, I am feeling VERY sorry for myself. Pity/advice would be appreciated.
 

·
Registered
Joined
·
178 Posts
I am sorry to hear about your experence with that drug. I am not too sure on what you should do about keeping it or getting rid of the drug. But all I can say is ther are so many other drugs out there that can give you relief. Dont get too discuraged, there are so many out there to try and so many out there being invented cuz everyone company is looking for that perfect drug.

I know for Antidepressents it takes a while for the body to get used to. For example my shrink said that when I go on paxil it should take 1-10 days to stop feeling effects of being light headed/floaty dizzy. I'm sure its screwing with something in my mind. Over time for paxil it goes away i dont know about throwing up and that much for your drug htough.
 

·
Registered
Joined
·
1,722 Posts
I know there can be allergic reactions to diazepam/valium. It seems to me, 1 2 mg. pill should have been out of your system by that time. When you mentioned sore throat and sweats, I'm wondering if you just didn't catch a bug and are relating it to taking the med. The floaty, trembly, worried part sound like an anxiety attack. Are you like me and kind of have a phobia over taking meds because they have made you sick in the past?

Like I said, I do know someone can have a reaction like that, but I am wondering if it can be some of the other things.

Are you feeling any better now?
 

·
Registered
Joined
·
2,803 Posts
Yes, I'm doubtful if you experience is related to the Diazepam. It's possible I guess, but unlikely. It does seem though that you are very sensitive to medication though. 2mg is a very lose dose, even if you've never taken it before. At that dose, only the oldest of old people or the youngest of young people would experience the type initial reaction as you did.

I agree with Terri*. I'd wager that the next morning, when the noticable effects of the drug would have gone, that perhaps you had a panic?
 

·
Registered
Joined
·
205 Posts
Discussion Starter · #5 ·
Thanks for your replies.

Maybe it is just a bug, I'll try the pills one more time next time I need them and see what happens. I do still feel quite ill, so it seems likely it isn't related to taking one pill yesterday evening, although no one I know has been ill recently. I do tend to be pretty sensitive to medication in general. I can't take Sudafed (old style sudafed anyway) because it completely screws up my vision and head (and that isn't just dp fear, my mum gets it too). And yeah terri I do also have a bit of a phobia about ingesting anything that affects your mental state. I don't know, I spent most of today falling asleep wherever I sat down, but even that could just be because I'm tired and ill.

Well. I'll just have to recover and experiment.
 

·
Registered
Joined
·
967 Posts
PUT THEM IN THE GARBAGE AND RUN FOR YOUR LIFE!!! :shock: :shock: :shock:

just kidding. im not THAT med phobic. :D

yea you should definately lay off them for now at least until you feel better in the way of ill symtoms, and then when you feel up to it, cut the pill in half and see what happens. if you get sick again, even if its just from anxiety about the med itself, its probably not worth it. personally i would advise you not to go the med route at all, because there are alternatives. but if you are feeling VERY desperate for relief from your DP, and are willing to go the med route go for it but just proceed with caution. if you are sensitive to meds or if they scare you then just take half a dose in the beginning and raise it when you feel ready. dont be afraid to be your own doctor and take charge of your own recovery. as long as you are UNDER dosing and not OVER dosing you shouldnt have a problem.
 

·
Registered
Joined
·
205 Posts
Discussion Starter · #7 ·
Yeah, I think that's good advice. I think cutting into halves or quarters and then taking more if no probs.

Although maybe I'll just never have a bad attack of dp ever again, then I won't have to decide.
 
G

·
Hi there,
Ok...here's the pity: "Gosh, I'm really sorry about the rough time you are going through".

Now, here's the advice: "I'm thinking a 2nd and maybe even a 3rd oppinion on medication and med managemnet would be quite helpful".

I wish you well,

Tony
 
1 - 8 of 8 Posts
Top